MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION
Model Number 4350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Device not returned.The patient demographic info: age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the initial surgical procedure? other relevant patient history/concomitant medications what was surgical approach (open, laparoscopic or other)? any concurrent surgeries or procedures? was pre-existing adhesion noted during the procedure? how were post-procedural adhesions confirmed? location and severity? date - time of onset of infection, adhesion, and intestinal obstruction from the surgical procedure? were there any pre-existing signs/symptoms of active infection, adhesion, or intestinal obstruction prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? what medical intervention was performed? results? product lot # what is the product name and lot# of the suture involved that had failure? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date several years ago and the adhesion barrier was used.It was reported that the case was a surgery for the large intestine, but the procedure name was unknown.It was reported that an intestinal obstruction had occurred at the site where the adhesion barrier was applied when reoperation was performed.It was also reported that infection may have occurred due to the adhesion barrier.It was also reported that when re-operation was performed, adhesion was observed.It was considered that the adhesion barrier was the cause of the adhesion.It was also reported that suture failure may have occurred.It was also reported that the patient has been discharged from the hospital.It was reported that the patient is recovered.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/18/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure =>no further information is available.The diagnosis and indication for the initial surgical procedure?=>no further information is available.Other relevant patient history/concomitant medications=>no further information is available.What was surgical approach (open, laparoscopic or other)?=>no further information is available.Any concurrent surgeries or procedures?=>no further information is available.Was pre-existing adhesion noted during the procedure?=>no further information is available.How were post-procedural adhesions confirmed? location and severity?=>when re-operation was performed, adhesion was observed.Date - time of onset of infection, adhesion, and intestinal obstruction from the surgical procedure?=>no further information is available.Were there any pre-existing signs/symptoms of active infection, adhesion, or intestinal obstruction prior to this surgical procedure?=>no further information is available.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?=>no further information is available.Were cultures performed? results?=>no further information is available.What medical intervention was performed? results?=>no further information is available.Product lot #=>no further information is available.What is the product name and lot# of the suture involved that had failure?=> no further information is available.What is physician¿s opinion as to the etiology of or contributing factors to this event?=> infection may have occurred due to the interceed.What is the patient's current status? =>the patient has been discharged from the hospital.It's hard to get further information because this case was told by the the surgeon who actually did not perform the operation.

Brand Name
GYNECARE INTERCEED 3INX4IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13882550
Report Number2210968-2022-02124
Device Sequence Number4665855
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public10705031005396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4350
Device Catalogue Number4350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown